Alert archive / Maine / Coastal Flood Statements in 2021
Coastal Flood Statement 13, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Nov 8, 2021, 4:01 AM EST for 5 counties in Maine; Rockingham County, New Hampshire. It took effect at Nov 8, 2021, 12:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2021, 4:01 AM EST (09:01 UTC)
- In effect from
- Nov 8, 2021, 12:00 PM EST
- Expired
- Nov 8, 2021, 3:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 25 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780
WHUS41 KGYX 080901
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
401 AM EST Mon Nov 8 2021
MEZ023>027-NHZ014-081715-
/O.NEW.KGYX.CF.S.0013.211108T1700Z-211108T2000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
401 AM EST Mon Nov 8 2021
...COASTAL FLOOD STATEMENT IN EFFECT FROM NOON TODAY TO 3 PM EST
THIS AFTERNOON...
* WHAT...Minor splashover is possible around high tide this
afternoon due to high astronomical tides and building swells.
* WHERE...In New Hampshire, Coastal Rockingham County. In Maine,
Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York
Counties.
* WHEN...From noon today to 3 PM EST this afternoon.
* IMPACTS...Some water on low lying roads and property.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 AM 9.6 0.1 0.4 2 None
08/01 PM 10.8 1.3 0.5 2 None
09/02 AM 9.4 -0.1 0.6 3 None
09/02 PM 10.3 0.8 0.5 3 None
10/03 AM 9.0 -0.5 0.6 3 None
10/03 PM 9.8 0.3 0.4 3 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 AM 9.2 0.4 0.4 2 None
08/01 PM 10.5 1.7 0.5 2 None
09/02 AM 9.1 0.3 0.6 3 None
09/02 PM 10.2 1.4 0.5 4 None
10/03 AM 8.7 -0.1 0.6 3 None
10/03 PM 9.6 0.8 0.4 3 None
Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 AM 10.5 0.8 0.4 2 None
08/01 PM 11.9 2.2 0.6 1 None
09/02 AM 10.3 0.6 0.6 2-3 None
09/02 PM 11.4 1.7 0.6 3-4 None
10/03 AM 9.9 0.2 0.6 3 None
10/03 PM 10.7 1.0 0.4 3 None
Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 AM 10.2 0.5 0.4 0 None
08/01 PM 11.6 1.9 0.6 0 None
09/02 AM 10.1 0.4 0.7 0 None
09/02 PM 11.2 1.5 0.6 0 None
10/03 AM 9.7 -0.0 0.6 0 None
10/03 PM 10.5 0.8 0.5 0 None
&&
$$2 follow-up statements
905
WHUS41 KGYX 081219
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
719 AM EST Mon Nov 8 2021
MEZ023>027-NHZ014-082000-
/O.CON.KGYX.CF.S.0013.211108T1700Z-211108T2000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
719 AM EST Mon Nov 8 2021
...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM NOON TODAY TO
3 PM EST THIS AFTERNOON...
* WHAT...Minor splashover is possible around high tide this
afternoon due to high astronomical tides and building swells.
* WHERE...In New Hampshire, Coastal Rockingham County. In Maine,
Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York
Counties.
* WHEN...From noon today to 3 PM EST this afternoon.
* IMPACTS...Some water on low lying roads and property.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 PM 10.5 1.0 0.2 2-3 None
09/02 AM 9.1 -0.4 0.3 4 None
09/02 PM 10.0 0.5 0.2 4 None
10/03 AM 8.8 -0.7 0.4 3 None
10/03 PM 9.6 0.1 0.2 3-4 None
11/04 AM 8.2 -1.3 0.0 3 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 PM 10.2 1.4 0.2 2 None
09/02 AM 8.7 -0.1 0.2 4 None
09/02 PM 9.9 1.1 0.2 4 None
10/03 AM 8.4 -0.4 0.3 3 None
10/03 PM 9.4 0.6 0.2 3 None
11/04 AM 7.8 -1.0 -0.1 3 None
Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 PM 11.5 1.8 0.2 1-2 None
09/02 AM 10.1 0.4 0.4 3-4 None
09/02 PM 11.0 1.3 0.2 4 None
10/03 AM 9.6 -0.1 0.3 3-4 None
10/03 PM 10.5 0.8 0.2 3 None
11/04 AM 8.8 -0.9 -0.2 2-3 None
Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 PM 11.4 1.7 0.4 0 None
09/02 AM 9.8 0.1 0.4 0 None
09/02 PM 11.0 1.3 0.4 0 None
10/03 AM 9.5 -0.2 0.4 0 None
10/03 PM 10.3 0.6 0.3 0 None
11/04 AM 8.7 -1.0 -0.1 0 None
&&
$$711
WHUS41 KGYX 081624
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
1124 AM EST Mon Nov 8 2021
MEZ023>027-NHZ014-082000-
/O.CON.KGYX.CF.S.0013.211108T1700Z-211108T2000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
1124 AM EST Mon Nov 8 2021
...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
* WHAT...Minor splashover is possible around high tide this
afternoon due to high astronomical tides and building swells.
* WHERE...In New Hampshire, Coastal Rockingham County. In Maine,
Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York
Counties.
* WHEN...From noon today to 3 PM EST this afternoon.
* IMPACTS...Some water on low lying roads and property.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 PM 10.5 1.0 0.2 2-3 None
09/02 AM 9.1 -0.4 0.3 4 None
09/02 PM 10.0 0.5 0.2 4 None
10/03 AM 8.8 -0.7 0.4 3 None
10/03 PM 9.6 0.1 0.2 3-4 None
11/04 AM 8.2 -1.3 0.0 3 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 PM 10.2 1.4 0.2 2 None
09/02 AM 8.7 -0.1 0.2 4 None
09/02 PM 9.9 1.1 0.2 4 None
10/03 AM 8.4 -0.4 0.3 3 None
10/03 PM 9.4 0.6 0.2 3 None
11/04 AM 7.8 -1.0 -0.1 3 None
Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 PM 11.5 1.8 0.2 1-2 None
09/02 AM 10.1 0.4 0.4 3-4 None
09/02 PM 11.0 1.3 0.2 4 None
10/03 AM 9.6 -0.1 0.3 3-4 None
10/03 PM 10.5 0.8 0.2 3 None
11/04 AM 8.8 -0.9 -0.2 2-3 None
Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 PM 11.4 1.7 0.4 0 None
09/02 AM 9.8 0.1 0.4 0 None
09/02 PM 11.0 1.3 0.4 0 None
10/03 AM 9.5 -0.2 0.4 0 None
10/03 PM 10.3 0.6 0.3 0 None
11/04 AM 8.7 -1.0 -0.1 0 None
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Nov 8, 3:58 AM EST, 3 minutes earlier.
Area forecast discussion, Nov 8, 3:58 AM EST, 3 minutes before
Area Forecast Discussion National Weather Service Gray ME 358 AM EST Mon Nov 8 2021 .SYNOPSIS... We continue a stretch of very nice late fall weather through the better part of this week. We may even see temperatures make a run at 60 degrees for parts of the area midweek. Wednesday will see at least a small chance for showers, especially in the mountains, but otherwise a mild day. A stronger storm system will slowly move towards the area by Friday. A band of rain will move across the area and usher in a return to cooler and unsettled weather. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The elongated ridge of high pressure that has been in control of our weather pattern for the last several days will continue to bring similar conditions again today. Abundant sunshine is expected in most places, with the best chance for some afternoon clouds bring along the Canadian border this afternoon. 925mb temps will be running about 2 to 3 degrees Celsius warmer than yesterday, so highs are expected to top out in the upper 50s to near 60 in most central and southern locations, with mid 50s farther north. Swells will begin to build late this morning from a distant ocean storm, so some minor splashover is possible around this afternoon's high tide. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... Radiational cooling conditions are expected again tonight, but with the airmass moderating overall lows are not expected to be cool as the past couple of nights. Clouds will likely increase toward daybreak across far northern areas, and a stray shower can't be ruled out either during this time frame. Elsewhere, skies will likely remain mostly clear through late in the day on Tuesday, before some clouds begin to arrive from an approaching frontal boundary. A stray shower is possible across northwestern areas Tuesday evening from this approaching system. Tuesday also looks to be the warmest day of the stretch. Increased west-southwesterly flow ahead of an approaching frontal boundary should allow for slightly better mixing during the day on Tuesday, with highs likely topping out in the mid 60s across southern New Hampshire and southwest Maine. Low 60s are expected elsewhere outside of the higher terrain. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Overview: The extended will be dominated by a deep and slowly moving trof after the initially warm start. Impacts: Primary concern thru the weekend would be if the upper low over the Great Lakes slows down and prolongs the frontal band of rainfall over the local area. With moisture transport of tropical origin some heavy rainfall could be a possibility. Forecast Details: A weak S/WV trof crosses the area Wed. The track will be important because to the S of the track some temps climbing to near 60 is likely Wed afternoon. At this time guidance favors the higher terrain and I have the highest PoP there as well. Branching high pressure noses into the region from the NW by Thu morning. Given the position of the surface ridge axis I have undercut NBM low temps by a couple of degrees...as radiational cooling like the past several nights would be on tap. By Fri this high shifts Ewd and a deep trof will drop into the MS River Valley. That will channel Sly flow up the East Coast from the Bahamas. While the strongest forcing should remain N and W of the forecast area I do still expect a band of frontal precip that may be heavy at times. Ensemble guidance at this time has a strong signal for a rain event in this Fri/Fri night window...so I have no issue with the categorical PoP the NBM currently has. Ensemble guidance also shows the bulk of the precip being a quick hit...with very little individual member support for much more than 1 inch...and most between 0.5 and 1 inch. The major forecast evolution to watch will be whether the deep...closed upper low over the Great Lakes remains progressive or if it slows down. A slower or stalled scenario could prolong rainfall locally...and lead to higher QPF amounts than are currently forecast. As upper low/trof meanders overhead thru the weekend some unsettled/showery weather will remain in the forecast along with cooler temps than what we see midweek. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... Short Term... VFR conditions are expected through Tuesday evening. Some upper level clouds along the coastline will move away later this morning, and some mid level clouds between 3000 and 5000ft are likely at times across far northern areas through tomorrow evening. Long Term...In general VFR conditions prevail though there are a couple periods to watch for lower categories. On Wed a passing wave will bring a chance for SHRA and MVFR or lower conditions. At this time impacts are more likely in the higher terrain...including HIE. On Fri the next more organized system approaches and a cold front with a band of RA looks to cross the area. Again MVFR or lower conditions are possible...this time for all terminals. && .MARINE... Short Term... High pressure will remain in place across the waters through Tuesday evening. A long period southeasterly swell will gradually build to near 5ft through midday Tuesday. Long Term...Winds and seas look to remain below SCA thresholds until Fri. Sly flow ahead of the next strong front will build seas above 5 ft and see frequent wind gusts at least approaching 25 kt. && .TIDES/COASTAL FLOODING... Some minor splashover is possible around the time of high tide this afternoon. High astronomical tides will combine with a building long period swell, possibly causing some minor splashover. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Clair SHORT TERM...Clair LONG TERM...Legro AVIATION...Clair/Legro MARINE...Clair/Legro TIDES/COASTAL FLOODING...Clair
Hazardous weather outlook, Nov 8, 3:20 AM EST, 41 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 320 AM EST Mon Nov 8 2021 MEZ023>028-NHZ014-090830- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 320 AM EST Mon Nov 8 2021 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Astronomical high tides and increasing swell will likely lead to some minor splashover and beach erosion around the time of high tide this afternoon, in addition to water levels very close to flood stage. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>022-033-NHZ001>013-015-090830- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 320 AM EST Mon Nov 8 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-090830- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 320 AM EST Mon Nov 8 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Coastal Flood Statements in Maine, 2021Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.